Childhood Diseases

Posted by: Nikky | 2011-09-01


Side effects

Hi Professor,

My 2 year old son had his tonsils and adenoids out last Friday and grommets inserted in both ears. He was fine, ate well, drank well and slept well. Then yesterday afternoon he suddenly got lethargic and had diarrhoea and vomiting. I stopped all dairy products and gave him Hydrol. He drank 1lt in 12 hours and was find until this evening again. He has a temperature of 39, I gave him Stilpain and he has diarrhoea again which I treated with Kaostetex. He is drinking Hydrol again, but did have 1 bottle of milk today and ate well and had normal stools in the morning, with no vomiting.

Can this be a side effect from the operation still?

Thank you.

Expert's Reply



This is unlikely to be due to the operation. Much more likely is that your son developed gastroenteritis as a result of a virus infection. The sudden onset of his vomiting and diarrhoea, his high fever as well the short duration of his illness suggest a Rotavirus infection. You treated him very well.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.